MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500
Model Number 74402
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device problem code: 3191: opening causing substantial loss of material after thawing.
 
Event or Problem Description
The customer reported a cracked bag after shipment between two facilities and decided to discard the product and treat the patient with backup material.A filled questionnaire and a picture was available.According to the questionnaire the following investigation and statements could be made: the event were observed during thaw.The customer did use metal cassettes for freezing and for storage.A controlled rate freezer was used.An overwrap bag was not used for freezing.The filling volume was 94 ml (55 - 100 ml are recommended).The freezing bag was stored in the vapor phase of ln2.Additionally it is described that the cassette with the bag inside slipped from a height of about 5 cm into the shipper before transport to another hospital.According to the pictures the bag is cracked over the entire bag.In the still frozen parts, trapped air bubbles and foam can be seen.There is an indication that a large air bubble might have been close to the center of the crack, however, it not possible to exclude that the bubble occured after the crack had formed.The issue is likely caused by physical stress, e.G.Mechanical impact during the transport in combination with an improper user handling during the freezing procedure.As the bag fell down in a frozen state it is not unlikely that this affected the integrity of the bag.A frozen bag is hard and brittle and very sensitive towards mechanical stress.Air bubbles and foam trapped inside the sealed bag must be avoided as they will expand during thawing and thereby can cause a bag breakage.According to the questionnaire no overwrap bag was used which is a deviation from the recommended freezing process.It is not recommended to transport the frozen freezing bags over long distances.This must be validated by the customer.For the cryomacs freezing bag 500 batch 7211000574, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The incident rate for this type of failure is (b)(4).

Brand Name
CRYOMACS FREEZING BAG 500
Common Device Name
CRYOMACS FREEZING BAG 500
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer (Section G)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key16370171
Report Number3005290010-2023-00003
Device Sequence Number7843682
Product Code KSR
UDI-Device Identifier04049934000294
UDI-Public04049934000294
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74402
Device Catalogue Number200-074-402
Device Lot Number7211000574
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown